ArticleJournal of medical case reports2021
Successful use of extended cardiopulmonary resuscitation followed by extracorporeal oxygenation after venlafaxine-induced takotsubo cardiomyopathy and cardiac arrest: a case report.
Article in Journal of medical case reports, 2021. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 7 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
7 citing papers in PubMed, 9 citations in OpenAlex.
- Venlafaxine-Associated Takotsubo Cardiomyopathy Complicated by Cardiogenic Shock and Left Ventricular Outflow Tract Obstruction: A Case Report and Literature Review.Acta Cardiologica Sinica · 2026Article
- Severe venlafaxine poisoning successfully rescued with veno-arterial extracorporeal membrane oxygenation: A case report.World journal of clinical cases · 2025Article
- Drug-induced cardiac arrest: a pharmacovigilance study from 2004-2024 based on FAERS database.Frontiers in cardiovascular medicine · 2025Article
- Successful use of extracorporeal life support and hemadsorption in the context of venlafaxine intoxication requiring cardiopulmonary resuscitation: a case report.Journal of artificial organs : the official journal of the Japanese Society for Artificial Organs · 2024Article
- Extracorporeal cardio-pulmonary resuscitation in poisoning: A scoping review article.Resuscitation plus · 2023Article
- Life-Threatening Cardiogenic Shock Related to Venlafaxine Poisoning-A Case Report with Metabolomic Approach.Metabolites · 2023Article
- Outcome in intoxicated patients transported by a physician-staffed helicopter in Japan from 2015 to 2020.Acute medicine & surgeryArticle
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
3 authors at 3 institutions in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
backgroundSevere venlafaxine intoxication may cause arrhythmias, cardiac failure, and even cardiac arrest. CASE PRESENTATION: A 48-year-old caucasian male with an extensive psychiatric history ingested a high dose of venlafaxine causing a serum venlafaxine concentration of 12.6 mg/L 24 hours after ingestion. Seven hours post-ingestion, he experienced tonic-clonic seizures, and 8 hours later, takotsubo cardiomyopathy was recognized followed by cardiac arrest. The patient was resuscitated with prolonged cardiopulmonary resuscitation including ongoing automatic external compressions during helicopter transportation to a tertiary hospital for extracorporeal membrane oxygenation treatment. Despite a cardiopulmonary resuscitation duration of 2 hours, 36 hours of extracorporeal membrane oxygenation, and a total of 30 days of intensive care, the patient made a full recovery.
conclusionIn cases of intoxication-induced cardiac arrests among otherwise young and healthy patients, prolonged cardiopulmonary resuscitation and extracorporeal circulation can be a life-saving bridge to recovery.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.